Discrete & Computational Geometry

, Volume 29, Issue 1, pp 23–39

Densest Packing of Equal Spheres in Hyperbolic Space

  •  Bowen
  •  Radin

DOI: 10.1007/s00454-002-2791-7

Cite this article as:
Bowen & Radin Discrete Comput Geom (2002) 29: 23. doi:10.1007/s00454-002-2791-7

Abstract. We propose a method to analyze the density of packings of spheres of fixed radius in the hyperbolic space of any dimension m≥ 2 , and prove that for all but countably many radii, optimally dense packings must have low symmetry.

Copyright information

© 2002 Springer-Verlag New York Inc.

Authors and Affiliations

  •  Bowen
    • 1
  •  Radin
    • 1
  1. 1.Mathematics Department, University of Texas at Austin, Austin, TX 78712-1082, USA lbowen@math.utexas.edu, radin@math.utexas.eduUS